Florida, 2006

Hail in Florida, May 15, 2006

May 15, 2006 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 1:44 PM EST, 4 hours 16 minutes earlier.

Area forecast discussion, May 15, 1:44 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT MON MAY 15 2006

...SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 7 PM THIS EVENING...

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...

LARGE STACKED CUT-OFF LOW OVER THE OHIO VALLEY WILL DRIFT SLOWLY
NORTHWARD AND TAKE ANY LINGERING MOISTURE WITH IT.

TONIGHT...COLD FRONT WILL CONTINUE TO PRODUCE LOCAL SEVERE STORMS
OVER THE FORECAST AREA THROUGH SUNSET WITH LARGE HAIL THE MAIN
THREAT. THE FRONT WILL WEAKEN AND DRIFT INTO NORTH FLORIDA AFTER
SUNSET WITH ISOLATED THUNDERSTORM ACTIVITY LINGERING THROUGH THE
NIGHT.

TUESDAY...WITH COLD FRONT LINGERING OVER NORTH CENTRAL FLORIDA AND
DRIFTING ONLY SLOWLY SOUTHWARD WILL CONTINUE ISOLD/SCTD
THUNDERSTORMS ACRS NERN FL AND POINTS TO THE SOUTH WITH COOLER MAX
TEMPS AROUND 80 DEGREES.

TUESDAY NIGHT...COLD FRONT SHOULD WASH OUT ACRS CNTRL FL WITH LAST
OF ISOLD TSTM ACTIVITY ACRS NERN FL COASTAL AREAS. SKIES SHOULD
BECOME MOSTLY CLEAR WITH MIN TEMPS FALLING INTO THE 50S.

WEDNESDAY...MOSTLY SUNNY...COOL AND DRY CONDITIONS ARE EXPECTED WITH
HIGHS IN THE LOWER 80S.

WEDNESDAY NIGHT...MOSTLY CLEAR AND DRY CONDS WITH LOWS IN THE 50S
ONCE AGAIN.

.LONG TERM...THURSDAY THROUGH MONDAY...
SFC TO MID LEVEL FLOW WILL CONTINUE OUT OF THE WESTERLY QUADRANT
THROUGH THE WEEKEND AND EARLY NEXT WEEK. SOME WEAKENING FRONTAL
ZONES FROM THE NORTHWEST MAY INTRODUCE SLIGHT CHANCE TO CHANCE TSTM
POPS FROM THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL START
BELOW NORMAL ON THURSDAY AND SURGE CLOSER TO NEAR NORMAL VALUES OVER
THE WEEKEND.

&&

.MARINE...AFTER A MORNING FILLED WITH CLOSE TO EXERCISE CAUTION
VALUES OVER THE OFFSHORE WATERS...WINDS HAVE NOW SETTLED INTO THE 10
TO 15 KNOT RANGE. QUITE A DISPARITY FOR THE SHORT TERM WINDS AMONG
THE NAM AND THE GFS WITH THE GFS MUCH STRONGER AT 15 TO 20 KNOTS FOR
THE OVERNIGHT. WHILE THERE COULD CERTAINLY BE SOME CONVECTIVE GUSTS
HIGHER THAN THAT...WILL CAP WINDS AT 15 KNOTS FOR TONIGHT BEFORE THE
FRONT MOVES THROUGH. TRANQUIL CONDITIONS GENERALLY IN STORE IN THE
WAKE OF THE FRONT...BUT SCEC CONDITIONS MAY EMERGE BY THE WEEKEND IN
STRENGTHENING SOUTHWEST FLOW.

&&

.FIRE WEATHER...HAVE HOISTED A SMALL AREA WATCH FOR TUESDAY
AFTERNOON ALTHOUGH GUIDANCE NUMBERS HAVE QUITE A LARGE SPREAD. NAM
HANGS THE FRONT UP A LITTLE FURTHER NORTH AND CONSEQUENTLY KEEPS
HIGHER DEWPOINT VALUES OVER THE SUWANNEE VALLEY. FEEL GFS HAS THE
BEST HANDLE RIGHT NOW AND OUTFLOWS MAY AID FRONTAL PROGRESSION
OVERNIGHT. THIS WOULD PRODUCE AFTERNOON RH VALUES IN THE LOWER 30S
OVER THE SUWANNEE VALLEY AND HAS PROMPTED THE WATCH FOR THIS AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  79  54  81 /  30   5   5   5
SSI  60  78  59  80 /  30   5  10   5
JAX  59  80  56  83 /  20  10  10  10
SGJ  64  77  59  80 /  30  30  20   5
GNV  61  81  55  83 /  20  20  20   5
OCF  63  81  56  83 /  30  40  20   5

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 3 PM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COLUMBIA...HAMILTON...AND SUWANNEE.

GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, May 15, 12:36 PM EST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT MON MAY 15 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
136 PM EDT MON MAY 15 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH NUMBER 358 IN EFFECT UNTIL 7 PM THIS
EVENING...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING FOR
ALL OF NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA. SEE THE
LATEST WATCH COUNTY NOTIFICATION (WCN) MESSAGE FOR A LIST OF
COUNTIES INCLUDED IN THE WATCH.

THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS GREATER THAN
60 MPH.

.THUNDERSTORM IMPACT...
A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL PUSH
A COLD FRONT ACROSS GEORGIA TODAY AND THROUGH NORTHEAST FLORIDA
TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD
OF THE FRONT OVER SOUTHEAST GEORGIA THIS MORNING. AS THE FRONT
SINKS SOUTHWARD...NUMEROUS TO SCATTERED STORMS WILL IMPACT NORTHEAST
FLORIDA BY THIS AFTERNOON. EXCESSIVE LIGHTNING CAN BE EXPECTED IN
MANY THUNDERSTORMS TODAY AS WELL AS PERIODS OF HEAVY RAINFALL. THERE
IS ALSO THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE WITH THE MAIN
CONCERN BEING LARGE HAIL. GUSTY DOWN BURST WINDS ARE ALSO POSSIBLE UP
TO 50 MPH. INDIVIDUAL STORM MOTION WILL EAST NORTHEAST AROUND 45 MPH.

STORMS WILL DECREASE IN COVERAGE ACROSS SOUTHEAST GEORGIA THIS
EVENING...AND ACROSS NORTHEAST FLORIDA AFTER MIDNIGHT TONIGHT AS THE
FRONT BEGINS TO STALL ACROSS CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS MARION...PUTNAM
AND FLAGLER COUNTIES.

.FIRE WEATHER IMPACT...
DRIER AIR WILL FILTER INTO THE AREA TUESDAY AND WEDNESDAY WITH
MINIMUM RELATIVE HUMIDITIES DROPPING BELOW CRITICAL VALUES IN NORTH
FLORIDA. A FIRE WEATHER WATCH MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI/HESS

In the hours before

Local storm report, May 15, 4:42 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             7 S BRUNSWICK           31.04N 81.47W
05/15/2006  M1.00 INCH       CAMDEN             GA   BROADCAST MEDIA

            REPORT FROM CHANNEL 12 WEATHER AND RETIRED NWS EMPLOYEE
            OF QUARTER SIZE HAIL 7 MILES SOUTH OF BRUNSWICK.

&&

PKEEGAN
Special weather statement, May 15, 5:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT MON MAY 15 2006

FLZ020-152300-
HAMILTON-
619 PM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700
PM EDT...

AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES SOUTHWEST OF JENNINGS...OR
ABOUT 8 MILES NORTHEAST OF MADISON...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JENNINGS THROUGH
700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Local storm report, May 15, 5:24 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     COGDELL                 31.16N 82.72W
05/15/2006                   CLINCH             GA   TRAINED SPOTTER

            NUMEROUS REPORTS OF TREE DAMAGE.

&&

PP
Special weather statement, May 15, 5:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT MON MAY 15 2006

GAZ150-163-152315-
CLINCH-WARE-
626 PM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SECTIONS OF
CLINCH AND WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 715 PM EDT...

AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF FARGO...MOVING EAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
FARGO THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, May 15, 5:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT MON MAY 15 2006

FLZ024-GAZ164-152300-
CHARLTON-NASSAU-
628 PM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND EXTREME
NORTHERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 700 PM EDT...

AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF FOLKSTON...MOVING
EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FOLKSTON THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Local storm report, May 15, 5:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             FARGO                   30.69N 82.56W
05/15/2006  E0.50 INCH       CLINCH             GA   PUBLIC

            DIME SIZE HAIL WITH WIND GUSTS TO 35 MPH IN FARGO.

&&

PKEEGAN

The radar

The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nassau

When
May 15, 6:00 PM EST
Where
Nassau County, 3 mi NE of Hilliard
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.717, -81.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496496.